Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 15, 2006, 11:19 AM CST for 6 counties in Kansas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2006, 11:19 AM CST (17:19 UTC)
- Expired
- Mar 15, 2006, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2402 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 151719 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1119 AM CST WED MAR 15 2006 ...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON... .DEEPENING LOW PRESSURE OVER THE HIGH PLAINS WILL CREATE VERY WINDY CONDITIONS ACROSS THE AREA THROUGH THE AFTERNOON. WIND SPEEDS SHOULD GRADUALLY DECREASE DURING THE EVENING HOURS. KSZ008-009-020-021-034-035-160000- /O.NEW.KTOP.WI.Y.0003.060315T1719Z-060316T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 1119 AM CST WED MAR 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED ACROSS NORTH CENTRAL KANSAS THROUGH THE AFTERNOON HOURS. THE WINDS SHOULD GRADUALLY DECREASE AFTER 6 PM. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$
1 follow-up statement
000 WWUS73 KTOP 160010 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 610 PM CST WED MAR 15 2006 ...THE WIND ADVISORY HAS EXPIRED... KSZ008-009-020-021-034-035-160115- /O.EXP.KTOP.WI.Y.0003.000000T0000Z-060316T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 610 PM CST WED MAR 15 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SPEEDS WILL CONTINUE AROUND 25 MPH WITH HIGHER GUSTS FOR THE NEXT FEW HOURS...BUT WILL REMAIN BELOW WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:55 AM CST, 7 hours 24 minutes earlier.
Area forecast discussion, Mar 15, 3:55 AM CST, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 355 AM CST WED MAR 15 2006 .DISCUSSION... BIG CHANGES COMING IN LATER PERIODS AND THAT IS THE MAIN CONCERN THIS MORNING. SHORTER TERM IS WINDY AND MILD. FIRE DANGER IS THE REAL SGFNT FEATURE TODAY ALONG WITH WINDS. NEAR WIND ADVISORY CRITERIA WRN CWA...BUT HIGH CLOUDS RIDING SUBTROPICAL JET COULD MITIGATE THIS SOMEWHAT. THEREFORE, NO ADVISORY ANTICIPATED. COLD FRONT MOVING THROUGH THE AREA LATER TONIGHT WILL BE FIRST INDICATOR OF CHANGES TO COME. AS UPPER TROF DIGS INTO THE SOUTHWEST THE NEXT FEW DAYS...SHORT WAVE RIDGE WILL AMPLIFY OVER THE PLAINS. NET RESULT IS A COOL EASTERLY LOW LVL FLOW AND A GRADUAL THICKENING OF ATMOSPHERIC MOISTURE. MODELS SEEM A BIT PREMATURE IN GENERATING LIGHT PCPN BEFORE SATURDAY...AND EVEN THEN MAY BE A BIT OF A RUSH. HOWEVER, BY LATE IN THE WEEKEND, UPPER SYSTEM MOVES CLOSE ENOUGH AND PERSISTENT SOUTHEAST FLOW SHOULD SET THE STAGE FOR DVLPG AND LINGERING PCPN. MAYBE NOT A DROUGHT BREAKER...BUT LOOKS PROMISING. EURO MODEL HAS TAKEN A CONTINUITY JUMP FROM RUNS OVER THE PAST FEW DAYS. RATHER TROUBLING TOO SINCE I STILL BELIEVE THAT GFS IS MUCH TOO FAST WITH ITS FORECAST OF UPPER LOW INTO THE PLAINS AND EAST. EVEN NOGAPS, CANADIAN AND UK MODELS HOLD UPPER LOW BACK SOMEWHAT LONGER. NET RESULT MAY BE A STGLY OCCLUDED SYSTEM DVLPG IN THE PLAINS ON MONDAY. GFS DEFINITELY THE COLDER MODEL...WITH OTHERS WARMER AND TENDING MORE TOWARD RAIN VICE MIX. HAVE NOT DROPPED SNOW FROM CURRENT FCST YET. HOWEVER, ABOVE SCENARIO WOULD BEG FOR LITTLE DIURNAL RANGE IN TEMPS AND A RATHER DREARY IF NOT DAMP WEEKEND AND EARLY WORKWEEK WITH LITTLE PROSPECT FOR SNOW UNTIL SYSTEM EXITS AREA. NEXT SHIFT WILL NEED TO WATCH IF EURO AND OTHER NON-GFS MODELS CONVERGE MORE TWD THE GFS. OTHER THAN SOME MODIFICATION IN POPS OVER THE WEEKEND TO BETTER MATCH SURROUNDING AREAS...HAVE DRAWN NO MORE THAN MINOR CHANGES TO PREVIOUS FCST. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 15, 4:14 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 414 AM CST WED MAR 15 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-161015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 414 AM CST WED MAR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THE RANGELAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY OVER NORTHCENTRAL KANSAS TODAY...AND THE VERY HIGH CATEGORY OVER NORTHEAST AND EASTCENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY...MAINLY ALONG AND SOUTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.